Hi Trish: I use Cymbalta for abdomen, neck and hand pain and Fibromyalgia. It does a good job for me. There are some unpleasant side effects such as nausea and being light headed upon standing being the worst for me.
I tried Neurontin and Lyrica. I couldn't take the side effects from either of those two.
I've experienced life without Cymbalta. Without it my pains levels are considerably higher. My mood is much better on it. All in all, it's well worth the unpleasant side effects for me.
Whether or not you decide to try Cymbalta is strictly between you and your doctor. In my case, well worth it.
My doctor had prescribed me Cymbalta for nerve pain, as I suffer with Degenerative Disk Disease and Sciatica. I found it helped a bit, but haven't taken it since the end of 2008, as I got pregnant. I found that it made me a bit tired in the beginning, but my body soon adjusted. If I recall, it took about 3 weeks before it was really noticeable as effective. Good luck with it. In addition to anything I have mentioned, please keep in mind, that while I or others may have extensive knowledge in many areas, you should always seek professional medical advice from your own physician, as it pertains to medical conditions or concerns. Good luck, and if you have any other questions that I can help you with, please feel free to message me directly.
Sincerely, Sandi (Dragon1973) MedHelp Down syndrome Community Leader & Ds Group Forum Founder/Moderator
I think that I have discussed this before with you. As I said I have taken Cymbalta before and did not not any difference in my sciatica. It may have been because I did not give it enough time to be effective.
Everyone responds differently to medications.If your physician is recommending a trial of Cymbalta I would certainly give it some serious consideration. It could be very effective for you as it is for others like Sarajmt. If you notice side effects that do not resolve or are not tolerable you can always consult with your physician and stop (with his approval) the medication. I have always tried everything my physician has recommended. But these are decisions that no one can make for us.
As Sandi (Dragon 1973) said and is always the case on this forum you should consult with your physician. I find that gathering and sharing opinions from ppl who have been there is extremely helpful for me....and thus this forum and other forums on Medhelp were founded in part on that concept. In my opinion you are going about your decision process in the correct way, through education and information gathering.
I wish you the best in your decision process. I am hopeful that you will share your experience with us should you and your physician decide that Cymbalta deserves a trial. We will look forward to your updates.
Thank you all who responded to my Cymbalta query. It's good to know that people do have success with this drug.
I guess the biggest fear after surfing the net in the past was that even if one tolerates the side effects, it stops working after 3 or so months and then it's hell to get off.
I see my pain guy on May 28th, so I'll let you all know what has been decided. I'm seriously considering this drug as an option.
I am glad that you are considering it. Cymbalta should not be "hell" to quit, certainly not like an opiate. And you will know fairly soon what if any side effects come with the use of it. Most will dissipate in a few weeks. I was lucky. I did not have a real side effects. I just didn't like not "feeling."
You should not build a tolerance to Cymbalta or any similar medication any time soon if at all. It may take some time to find the right dose for you but that is fairly normal with any medication.
I have been on Cymbalta for about 2 years. I wish I had never started. First of all the price went up to $267. for a 30 day supply. Once you start the drug, you can never be taken off. This came from my shrinks office. I have tried to ween byself off but by the 2nd day, I want to leave this earth and I start crying for no apparent reason. I end up going back on it or go to the Crisis Center. It is not worth it to me when I know there are other drugs that can be just as helpful but without the terrible withdrawls. My advice go on something that wont cause suicidal thoughts! I know everyone is different, but had I been told from the beginning that I would have these reactions or that I could never go off I would have never started. Yes it helps but at what cost.
Cathy, thanks so much for your input. I've had great reservations about this drug.I know everyone reacts differently, but from reading comments from many Pain Boards, I find a common thread: Beware of this drug for withdrawal is terrible.
Currently, I'm on 50mg of Lyrica and think my next step is to request a 12.5 titrated dose when I see my specialist. I'd stay with this minimal dose, even though it only provides a small reduction in pain, but I'm having major dental problems. My mouth has sores and my teeth are very, very sensitive. Last week a fairly new crown broke off for no reason. I've never had to replace any of my crowns in 25yrs. I even use a special mouth wash for dry mouth and have been since starting the Lyrica. My tooth sensitivity with Gabapentin was worse. Any experience with this?
I've been on Cymbalta for quite a while now. At first I was sick to my stomach, and then they told me to take it at bedtime and that definitely helped a lot. My dosage has been upped to 120 mg. a day, 60 in the a.m. and 60 in the p.m. I'm not sure that it's helped my nerve pain. If it did, it's only been by a little. And it definitely hasn't helped any depression. When I first started taking it, about a year ago, I wasn't depressed at all. Lately I find myself feeling like I'm sinking into a depression and also having some serious anxiety.
My nerve pain is in my hand and wrist and at times in my forearm up to my elbow. I have been having a hard time controlling the pain. It originated with a joint implant nearly 3 years ago. I also tried Neurontin and Lyrica and couldn't tolerate the side effects of either. The Neurontin made me feel like I was in a fog or had some sort of brain damage. I had trouble conversing and thinking. Lyrica I ended up gaining 15 pounds in 2 or 3 weeks and as I had worked hard to get my weight down, I wasn't interested in that.
No one ever mentioned that Cymbalta had withdrawals. I have seen it on this web site and some others though, and they do mention that they're very difficult withdrawals. I asked at the pain clinic about this, and they said no withdrawals from Cymbalta. Nevertheless, it makes me anxious thinking about it.
Finding the right medications to treat your pain can be so frustrating. What works for one doesn't for another and vice versa.
I also didn't notice the Cymbalta losing it's efficacy after 3 months, though, I never got a great result from it either. Best of luck.
I have been on it and it definitely helps my nerve pain, I am presently weaning off it because I can't afford it after a health plan change whch is definitely showing me it worked for the pain. LOL I have pain pump I hope they wll be able to do something in that for te nerve pain.
i use cymbalta for depression and i recently also had spinal fusion c4 c5 c6 and as far as i can tell it doesnt help with pain for me i also tried lyrica and neurotin no luck on either one finally found a sympathetic doctor who gave 5 mg percocets they work as many wrecks and broken bones and so forth as i have had i know what works for me and what doesnt vicodin is like taking tic-tacs they make me jittery etc
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.